Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kcr

Is this from spiro?

Recommended Posts

I've never, ever in my life had any kind of psoriasis, dermatitis or anything like that. I recently developed what I think is psoriasis on my rear end and upper thighs, and I read that hormonal factors can trigger psoriasis, which got me thinking about what spiro is doing to my hormones and if it could play a role in this. Anyone have any thoughts on this?

Share this post


Link to post
Share on other sites

From what I read, psoriasis induced by hormones is not well understood. I believe that if you have never had such a reaction before taking spiro, it could very well be associated with the initial intake of spiro.

Sprio is blocking androgens, or male hormones, which seem to be the culprit in stimulating the sebaceous glands and causing them to enlarge. The follicles then get inundated with sebum, thus causing acne. You probably already knew all of that, but the spiro blocks the males hormones, thus decreasing, or eliminating, the oil production that leads to breakouts. It may be possible that by blocking the androgens, your skin is reacting to it. It sounds like most people here have had some initial reaction to it.....most of us have had more breakouts and cysts.

You may want to contact your derm to make sure this is normal to be on the safe side.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×